MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. INFUSOMAT®; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 490105
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: details of complaint (reported issue): "halfway through the transfusion, pump kept indicating "air in line".All methods of troubleshooting applied to no avail.When using a blood warmer, there is approximately 50cc of blood in the tubing.Without being able to resolve the false "air in line" message (there was no air visualized in the line when i removed it from the pump and inspected it), we are going to waste, at minimum, 50cc of blood.In order to salvage some of the blood, i manually squeezed the saline back to try to push blood down the line to the point of the connection of the iv tubing to the blood warmer tubing.At this point, we had to get a new blood tubing to replace the one indicating false air in line.Thankfully blood bags have two available ports to spike, if they did not, we would have had to have thrown out the entire remaining unit of blood because the first spike cannot be removed (i tried).So now, we have one "faulty" tubing line hanging from the blood bag while the new line is used to complete the infusion.At the very least, the patient did get the remainder of the unit of blood and no harm was done.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.

Brand Name
INFUSOMAT®
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key25267014
Report Number2521402-2026-00547
Device Sequence Number13187702
Product Code FPA
UDI-Device Identifier04046964186165
UDI-Public(01)04046964186165(11)251114(17)281031(10)0062029313
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K142036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number490105
Device Lot Number0062029313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date05/24/2026
Supplement Report FDA Received Date06/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown